66926members
353217posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Twin sis with BC and bone mets

5 REPLIES 5
Highlighted
Member

Re: Twin sis with BC and bone mets

Georgie thank you. It must be so hard having your twin so far away. Karen and I have only ever had one birthday apart and it was awful, and we vowed never to do it again. I'll say to her to mention her side effects to her Oncologist next time she's there. It'll very much depend on her scan results I guess. I hope you're doing ok with the chemo, it's a dreadful vile disease. All the best and much love. Sx

Member

Re: Twin sis with BC and bone mets

Hi @SoozyM, firstly I'm so sorry to hear about your sister having secondary breast cancer.  And so sorry for you too.  I wanted to reach out just to say I kind of get it - I have secondary BC (in bones, liver and now bone marrow) - since 3 years ago.  I'm 44.  And I have a twin sister!  But unlike you both, she lives far away (central america)....though we are close in many ways.  I wish she was closer and that is something I really struggle with.  So you being near your sis must help her a lot.  I also think it must be so hard for you- hard for anyone to feel like they are helping cancer patients.  But your support will help a lot.

I'm currently on an intravenous chemo (as opposed to oral chemo which is what capecitabine is).  I've been on Cape - it was my third of so far, 5 treatment lines.  Drugs work differently on different people.  And everyone has different side effects and can vary between few and many.  The oncologists can't really predict that bit I don't think - but what I do think is important is that patients highlight to their oncologists ALL side effects they are feeling, even if they don't know if it is to do with treatment or cancer.  The onc can decide, and can often prescribe or suggest something to help.

AND/OR if the patient and they think the side effects are just too much, and affecting her quality of life, they can look at offering a different treatment altogether.

My experience with Cape - i was on it for about 8 months, about 1.5 years ago- was mostly good.  Though the one side effect I had and found hard was palmar plantar syndrome - sore (hot and eventually peely) hands and feet (though was only my feet).  I used urea based moisturiser many times a day to moisturise, and MooGoo cream to cool.  It helped but didn't solve.  Also ice gel packs on the soles of feet when sitting to cool the feet.  Bowls of cold water.  Best to start the moisturiser as early on as possible.  A friend who got it on her hands more did washing up with gloves and also used similar moisturisers.

All the best to you, and to your sister. Georgie

Highlighted
Community Champion

Re: Twin sis with BC and bone mets

This is the link to the Cape thread also if you want to post there too . https://forum.breastcancernow.org/t5/Treatments-and-medical-issues/capceitabine/td-p/1327870

Highlighted
Member

Re: Twin sis with BC and bone mets

Thank you Jill 😘😘😘😘

Highlighted
Community Champion

Re: Twin sis with BC and bone mets

Hi Soozy ,welcome to the forum ! I got to the end ! Your poor sister sounds like she has really had a hard time with the treatments so far and it must have been very hard for you as a family too .If you post in the secondary section of the forum you will be able to get some advice re Cape and talk to others on the same treatment as your sister.This is lovely supportive forum with lots of positivity no matter what situations people find themselves in so don't be afraid to post here for support or advice .I will post you a link to the treatment section in the secondary part of the forum - there is a thread about Cape .You could also post in the living with secondary breast cancer section also .Best wishes .Jill x https://forum.breastcancernow.org/t5/Treatments-and-medical-issues/bd-p/4496

 

Highlighted
Member

Twin sis with BC and bone mets

Hi all, I've resisted posting here for so long...am terrified I'll read something I don't want to see! My twin sister (we're 50 in July) was diagnosed in 2017 with hormonal breast cancer (sorry not sure of the lingo or which type). She had been suffering with rib pain and back pain for a long long time. Several months before her diagnosis she sneezed and ended up in A&E with suspected cracked rib...doc in A&E didn't xray her and sent her home with cocodamol saying she'd torn intercostal muscles. Fast forward to September 2017 and she was in so much pain in her back and ribs, and having been under the 'care' of the gp for suspected disc problems (still no scans or xrays) that she and her husband lined up a private ct scan. GP then decided he could do no more for her pain and admitted her to an orthopaedic ward for assessment. CT scan finally done and discovered breast cancer with mets in ribs and spine...3 vertebrae had crumbled and she had to have titanium rods in her spine in the October. She was started on hormone treatment and put on palbociclib in December 2017. It wiped out her white blood cells and she ended up in ICU in a medically induced coma with double pneumonia and sepsis. She woke up on boxing day. She spent months in rehab learning to walk. Since then she has been on hormone treatment but that stopped working last year when it was discovered she had mets in her hip and more in her spine. She's since had a partial hip replacement, and is now on Capecitabine. On her 3rd cycle...it's knocking the stuffing right out her. I'm not sure why I'm posting here...she has 2 kids, boy 14 and girl 9. Her husband is a total rock star, but both he and I are just living in a constant state of worry. She's on anti depressants as am I...we are very lucky that our families all live very near each other, her family, my parents and my younger sister's family all 9n the same farmstead. The 1st week of the cycle is awful, she's tired and sore all over, 2nd week not so bad, and off week she's much better. I've been going every other day to help her get up and showered. Does anyone else have experience of Capecitabine...any help to ease her side effects? If you've got this far, thanks for reading! Sx